MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-LWS
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "failure to unwrap".Additional information states that the iab catheter was removed and replaced to continue therapy.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the bladder/ helium pathway.The fos yellow jacket cabling was cut near the iab bifurcate.The remaining length of the fos cable including the fos connector was not returned.The bladder thickness was measured at six points with measurements ranging from 0.0052in-0.0062in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Some blood was noted.The iabc was connected to an iabp using a lab inventory 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the bladder membrane.Under microscopic inspection, the leak site is consistent with contact from a sharp object and was noted at approximately 12cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.Some blood and debris was noted.The fos connection was unable to be tested due to the cut fos cabling.Upon checking the remaining length of the fos fiber, no fiber breaks were noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "failure to unwrap" is confirmed.During the investigation, a puncture consistent with contact from a sharp object was found on the iabc bladder and this caused the re-ported complaint.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action is required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22153405
Report Number3010532612-2025-00481
Device Sequence Number9254984
Product Code DSP
UDI-Device Identifier00801902007247
UDI-Public(01)00801902007247(11)240719(17)260630(10)18F24G0046(21)
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2026
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F24G0046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown